Monday, October 3, 2022

Advil Cold And Sinus Medicine Ingredients

When Used As Directed For Acute Pain Otc Ibuprofen Is Well Tolerated2*

60 Second Product Review, Advil Cold & Sinus

In the PAIN study, which included over 8,500 patients, total GI events and abdominal pain were less frequent with ibuprofen compared to ASA or acetaminophen ) 2,3

This large-scale randomized trial comparing nonprescription doses of ASA, acetaminophen, and ibuprofen in 8,677 adults measured rates of significant adverse events related to tolerability. The primary outcome measure was the number of patients with at least one significant adverse event, defined as an event that was serious, severe or moderate, resulted in a second physician consultation, led to cessation of treatment, or was of missing intensity. Statistical analysis tested for equivalence between ibuprofen and acetaminophen, and for difference with ASA.2,3*

GI: gastrointestinal ASA: acetylsalicylic acid OTC = over the counter.

* This was a blinded, multicentre study in general practice of up to 7 days of ASA, acetaminophen or ibuprofen , administered for common painful conditions, using patient generated data with physician assistance. 1,108 general practitioners included 8,677 adults . The main indications were musculoskeletal or back pain , sore throat, the common cold and flu .

Do Children Need Different Allergy Relief Than Adults

Childrens allergy relief is different from adult allergy relief medications. Generally, they will feature lower dosages and come in flavored syrups rather than pills. It is recommended that you consult your childs pediatrician prior to use of childrens allergy medicine and before assuming any medication you use is acceptable for your child. Additionally, different brands utilize different ingredients and dosage tools. When selecting your preferred product, confirm that the dose is provided on the packaging. Should your brand of choice include a dosing mechanism such as a measuring spoon, read product directions for best results.

What Are Some Side Effects That I Need To Call My Doctor About Right Away

WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

  • Signs of an allergic reaction, like rash hives itching red, swollen, blistered, or peeling skin with or without fever wheezing tightness in the chest or throat trouble breathing, swallowing, or talking unusual hoarseness or swelling of the mouth, face, lips, tongue, or throat.
  • Weakness on 1 side of the body, trouble speaking or thinking, change in balance, drooping on one side of the face, or blurred eyesight.
  • Shortness of breath, a big weight gain, or swelling in the arms or legs.
  • Chest pain or pressure.
  • Stomach pain or heartburn.
  • Upset stomach or throwing up.

These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

You may report side effects to the FDA at 1-800-332-1088. You may also report side effects at https://www.fda.gov/medwatch.

Read Also: What’s Good For A Sinus Headache

Advil Cold & Sinus Side Effects

Get emergency medical help if you have signs of an allergic reactionor a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using Advil Cold & Sinus and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out

  • fast, pounding, or uneven heartbeat

  • easy bruising or bleeding

  • a skin rash, no matter how mild

  • signs of stomach bleedingbloody or tarry stools, coughing up blood or vomit that looks like coffee grounds

  • liver problemsloss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice

  • kidney problemslittle or no urination, swelling in your feet or ankles, feeling tired or short of breath or

  • nerve problemsfever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

What Is The Most Important Information I Should Know About This Medicine

How to Get Rid of a Sore Throat and Get Back to Business

Ibuprofen can increase your risk of fatal heart attack or stroke. Do not use this medicine just before or after heart bypass surgery . Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal.

Do not use this medicine if you have used an MAO inhibitor in the past 14 days, such as isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, or tranylcypromine.

Don’t Miss: Mucous Retention Cyst In The Right Maxillary Sinus

What Form Does This Medication Come In

Liqui-Gels

Each light gold, liquid-filled gelatin capsule contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: D& C Yellow No. 10, FD& C Red No. 40, fractionated coconut oil, gelatin, iron oxide, polyethylene glycol, polyvinyl acetate phthalate, potassium hydroxide, propylene glycol, purified water, sorbitan, and sorbitol.

Caplets

Each beige, sugar-coated caplet contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: acetylated monoglyceride, ammonium hydroxide, carnauba wax, cellulose, cornstarch, croscarmellose sodium, iron oxides, parabens, pharmaceutical glaze, pharmaceutical shellac, povidone, pregelatinized starch, silicon dioxide, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, and titanium dioxide.

Daytime

Each caplet contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: acetylated monoglycerides, carnauba wax, cellulose, cornstarch, croscarmellose sodium, ethoxyethanol, iron oxides, lecithin, parabens, pharmaceutical glaze, pharmaceutical shellac, povidone, pregelatinized starch, silicon dioxide, simethicone, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, and titanium dioxide.

Expired Advil Cold & Sinus Tablet

  • Taking a single dose of expired Advil Cold & Sinus Tablet is unlikely to produce an adverse event. However, please discuss with your primary health provider or pharmacist for proper advice or if you feel unwell or sick. Expired drug may become ineffective in treating your prescribed conditions. To be on the safe side, it is important not to use expired drugs. If you have a chronic illness that requires taking medicine constantly such as heart condition, seizures, and life-threatening allergies, you are much safer keeping in touch with your primary health care provider so that you can have a fresh supply of unexpired medications.

Recommended Reading: How Does A Doctor Diagnose A Sinus Infection

Read Also: Top Antibiotics For Sinus Infection

Advil Sinus Congestion & Pain

Advil Sinus Congestion & Pain combines the speed and strength of Advil and a proven nasal decongestant for fast, effective relief of sinus pressure and congestion associated with colds. Though mucus can contribute to the stuffed up feeling, nasal congestion is the swelling of the tissues in the nose and sinuses caused by inflammation. Advil Sinus Congestion & Pain re-opens your airways by constricting the blood vessels in your nose and sinuses.

Advil Sinus Congestion & Pain also treats the pain associated with colds. The philosophy behind Advil Sinus Congestion & Pain is that cold-sufferers who treat only nasal congestion or the pain associated with it really only address half the problem. Both pain and congestion are major symptoms of colds so it just makes sense to treat them both with just one tablet. Get fast, powerful relief with Advil Sinus Congestion & Pain.

Featured on Prevention.com in 11 Cold Medicines That Will Make You Feel Less Miserable. Read the full article.

Temporarily relieves these symptoms associated with the common cold or flu:

12 years of age and older:

  • 1 tablet every 4 hours while symptoms persist.
  • Do not use more than 6 tablets in 24 hours unless directed by a doctor.

Under 12 years of age

  • Do not use

Frequently Asked Questions About Ibuprofen/pseudoephedrine

Advil Cold & Sinus Commercial

How do I know if ibuprofen/pseudoephedrine is safe for me to take?

Ibuprofen/pseudoephedrine is generally safe to take, but its not the best choice for everyone. This medication might not be appropriate for you if you have certain conditions, such as a history of serious side effects from other cold medications, breathing problems, stomach or stomach bleed problems, kidney problems, heart problems, or a history of stroke. If you have any of these conditions or if youre not sure whether ibuprofen/pseudoephedrine is safe for you, talk with your provider.

Can I use ibuprofen/pseudoephedrine only when I need it?

Yes, you can use ibuprofen/pseudoephedrine as needed. However, its recommended you take the medication on a scheduled basis while youre having symptoms. Use the lowest effective dose for the shortest amount of time possible. Dont use more than 6 caplets in a 24-hour period without talking to your provider first.

Can I use ibuprofen/pseudoephedrine if Im pregnant?

If youre pregnant, talk to your provider first before using ibuprofen/pseudoephedrine to see if its safe for you. This medication contains ibuprofen , which should be avoided during the second half of pregnancy because it might cause problems to your unborn baby or cause complications during delivery. This medication also contains pseudoephedrine, which might be linked to birth defects if taken during the first trimester of pregnancy.

Can I drink alcohol while taking ibuprofen/pseudoephedrine?

Read Also: What To Take For Sinus Infection While Pregnant

How Does Advil Cold & Sinus Work To Treat A Sinus Infection

Advil Cold & Sinus is one of the most popular over-the-counter treatments for colds and sinus infections. The active ingredients, chlorpheniramine, ibuprofen and pseudoephedrine are found not only in Advil Cold & Sinus but also in its generic counterparts.

Advil Cold & Sinus works to reduce the inflammation of the sinus passages and the build-up of excess mucus. The medication decreases sinus congestion and difficulty breathing by reducing swelling of the nasal tissues that restrict your airways. Advil also acts as a general pain reliever to ease the discomfort of sinus pressure. You can find Advil Cold & Sinus at your local pharmacy.

When suffering from the pain of a sinus infection we often jump at the quickest and easiest over-the-counter medication. Before reaching for the box of Advil at the drugstore at the onset of sinus congestion, take care to read the facts below concerning side effects. Even if you are not at risk for the serious side effects, it is important to remain aware of the milder, more common things you might experience before using this medication.

Can Advil Cold & Sinus Cause Any Gastrointestinal Side Effects

Studies show that gastrointestinal issues are reported by roughly 25% of patients. Typically, these side effects are generally mild. Most gastrointestinal side effects do not extend past slight nausea and abdominal pain. More serious, yet uncommon gastrointestinal symptoms occur in an even smaller percentage of users. They include ulcers, hemorrhages and inflammation of the pancreas and colon.

Evaluate your personal and family medical history to determine whether you are at risk for any gastrointestinal issues, particularly the more unusual and severe side effects. Review this history together with your doctor to find out whether it is safe for you to take Advil Cold & Sinus.

Recommended Reading: Advil Cold And Sinus Liquid Gels

Expired Advil Cold And Sinus Plus Tablet

  • Taking a single dose of expired Advil Cold And Sinus Plus Tablet is unlikely to produce an adverse event. However, please discuss with your primary health provider or pharmacist for proper advice or if you feel unwell or sick. Expired drug may become ineffective in treating your prescribed conditions. To be on the safe side, it is important not to use expired drugs. If you have a chronic illness that requires taking medicine constantly such as heart condition, seizures, and life-threatening allergies, you are much safer keeping in touch with your primary health care provider so that you can have a fresh supply of unexpired medications.

Renal Safety Profile In Children

Advil Cold &  Sinus Ibuprofen Nasal Decongestant Coated Caplets

There was no observable risk of acute renal failure in children treated with ibuprofen:

Boston University Fever Study , 2003 4**

  • Observed risk of acute renal failure for each among 55,785 children was 0 per 100,000
  • Renal impairment in adult ibuprofen users occurs primarily among patients with preexisting renal disease or other conditions associated with low intravascular volume or low cardiac output.
  • It is unclear how this data applies to children and is often not comparable due to the absence of many factors .

Childrens Analgesic Medicine Project , 1999 3**

  • Amongst the study participants: 14,281 children < 2 years old or 15,863 children 2 or < 12 there were no reported cases of acute renal failure in the ibuprofen or acetaminophen treatment groups

Ashraf et al., 1999 conducted a multicentre, all-comers, open-label, nonrandomized, multiple dose, actual use prospective study comparing the safety of ibuprofen suspension with acetaminophen suspension in children with fever and/or pain. A total of 424 pediatricians enrolled children at 69 US clinics 14,281 were < 2 years of age and 15,863 were 2 to < 12 years of age. Children aged 1 month to 18 years were studied.

Read Also: Ny Allergy And Sinus Murray Hill

What Other Drugs Will Affect This Medicine

Ask your doctor before using ibuprofen if you take an antidepressant such as citalopram, escitalopram, fluoxetine , fluvoxamine, paroxetine, sertraline , trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.

Ask a doctor or pharmacist before using Advil Allergy Sinus with any other medications, especially:

  • a blood thinner

  • heart or blood pressure medication, including a diuretic or âwater pillâ or

  • steroid medicine .

This list is not complete. Other drugs may interact with chlorpheniramine, ibuprofen, and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed here.

How Is This Medicine Best Taken

Use this medicine as ordered by your doctor. Read all information given to you. Follow all instructions closely.

  • Take with or without food. Take with food if it causes an upset stomach.

What do I do if I miss a dose?

  • If you take this medicine on a regular basis, take a missed dose as soon as you think about it.
  • If it is close to the time for your next dose, skip the missed dose and go back to your normal time.
  • Do not take 2 doses at the same time or extra doses.
  • Many times this medicine is taken on an as needed basis. Do not take more often than told by the doctor.

Recommended Reading: Can You Beat A Sinus Infection On Your Own

Who Should Not Take Advil Cold & Sinus Medication

If you are particularly sensitive to, or have a history of allergic reactions to the active ingredients in Advil Cold & Sinus consult first with your doctor before taking it. Those who have recently undergone heart surgery should call a doctor before taking the medication. Pregnant women or women who are breast-feeding should talk to their doctor before taking Advil Cold & Sinus.

Your Safety First

Those with certain medical conditions should avoid taking Advil to treat sinus infections, particularly those who suffer from liver disease, heart disease, severe high blood pressure, Raynauds Syndrome, Crohns disease, or angioedema syndrome. If you are a smoker, you may also be an increased risk of suffering from both mild and severe side effects.

Note: This article does not contain an exhaustive list of side effects, as every medication includes adverse symptoms that have not yet been reported. Be sure to contact your primary care physician if you experience any abnormal side effects, and report them to the Food and Drug Administration. Call 911 if you have severe side-effects.

What Are The Side Effects Of Advil Allergy And Congestion Relief

Advil Sinus Congestion & Pain – Crowdtap

With any medication, there are risks and benefits. Even if the medication is working, you may experience some unwanted side effects.

Contact your doctor immediately if you experience any of the following:

  • Heart attack: chest pain or tightness, pain that radiates up to your shoulder, arm, neck, or jaw
  • Stroke: chest pain, trouble breathing, weakness in one part of your body or face, slurred speech, leg swelling
  • Stomach bleeding: feeling faint, vomiting blood, bloody or dark stools, severe stomach pain or discomfort
  • Allergic reactions: hives, rash, blisters, swelling of the lips or tongue, difficulty breathing, skin reddening

The following side effects may get better over time as your body gets used to the medication. Let your doctor know immediately if you continue to experience these symptoms or if they worsen over time.

You May Like: Emergency Room For Sinus Infection

Don’t Miss: Northwestern Sinus And Allergy Center

Advil Cold & Sinus Caplets

For over 20 years, people have trusted Advil Cold & Sinus for powerful, non-drowsy relief of their tough cold and sinus symptoms.

Many people attribute sinus pressure to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what makes you feel so stuffed up. Sinus congestion can also be associated with the swelling of the tissues in the nose known as inflammation. The result is a shrinking of your airways.

Advil Cold & Sinus combines the relief of a strong decongestant to open your airways with the power of Advil to relieve the pain commonly associated with sinus pressure.

Temporarily relieves these symptoms associated with the common cold or flu:

  • minor body aches & pains

12 years of age and older:

  • 1 caplet/liquid-gel every 4 to 6 hours while symptoms persist. If symptoms do not respond to 1 caplet/liquid-gel, 2 may be used.
  • Do not use more than 6 caplets/liquid-gels in 24 hours unless directed by a doctor.

Under 12 years of age:

  • Do not take

    *Nonsteroidal anti-inflammatory drug

Inactive Ingredients:

  • acetylated monoglycerides, carnauba wax, colloidal silicon dioxide, corn starch, croscarmellose sodium, methylparaben, microcrystalline cellulose, pharmaceutical glaze, pharmaceutical ink, povidone, pregelatinized starch, propylparaben, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, synthetic iron oxides, titanium dioxide

Popular Articles
Related news